Is NAC (N-Acetylcysteine) Making It Worse?

Discussion in 'Support' started by Nonna, May 18, 2016.

tinnitus forum
    1. Nonna
      Barefooter

      Nonna Member

      Tinnitus Since:
      1/17/16
      Cause of Tinnitus:
      Allergies
      Tried NAC for first time today. Am having the worse tinnitus in four months. Could be unrelated but now I will never take it again.
       
    2. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Is the nac combined with anything else that could have set you off?
       
    3. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      long term NIHL and recent acoustic trauma
      Is your tinnitus noise induced?
       
    4. Fangen
      Monday blues

      Fangen Member Benefactor

      Location:
      Stockholm, Sweden
      Tinnitus Since:
      December 2nd, 2015
      Cause of Tinnitus:
      Acoustic trauma (loud concert for 1h)
      Would NAC be bad/good if you have noise induced?
       
    5. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      long term NIHL and recent acoustic trauma
      It's good for prevention I think but even then the studies they did used high amounts
      I think overall it has many benefits I take 1200 mg a day
      Don't see how it can make tinnitus worse
       
    6. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      long term NIHL and recent acoustic trauma
      Anti oxidants will help wiht eyesight a lot more than ears if you spend a lot of time in from of PC and such then yes it helps
      My eyesight is super sharp now that take all these powerful anti oxidants not only Nac
       
    7. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      If it happened right after you took the NAC, I woud say stop taking it at least for now. By the way, how did the Ativan detox go?
       
    8. Nonna
      Barefooter

      Nonna Member

      Tinnitus Since:
      1/17/16
      Cause of Tinnitus:
      Allergies
      Haven't done detox. Will taper at home later. It didn't happen immediately after.
      Thank you for all the replies and information. I took a tiny bit of the powder form NAC. I'm not on meds. It probably wasn't that.
       
    9. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      I'm on NAC also and it hasn't had a positive or negative effect on me.Only positive I've had is similar to Bobby and that's my eyesight has become a lot sharper since taking it but no affect on my ears at all.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.